Alert archive / South Carolina / Gale Warnings in 2011

Gale Warning 3, NWS Wilmington, NC

October 10, 2011

NWS Wilmington, NC issued this gale warning at Oct 10, 2011, 4:09 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2011, 4:09 PM EDT (20:09 UTC)
Expired
Oct 11, 2011, 9:59 AM EDT
In force
18 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WHUS72 KILM 102009
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
409 PM EDT MON OCT 10 2011

AMZ250-252-254-256-110300-
/O.UPG.KILM.SC.Y.0050.000000T0000Z-111012T1000Z/
/O.NEW.KILM.GL.W.0003.111010T2009Z-111011T1400Z/
/O.NEW.KILM.SC.Y.0051.111011T1400Z-111012T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
409 PM EDT MON OCT 10 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 6 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EDT TUESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 10 AM TUESDAY TO 6 AM EDT WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...EAST TO NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 12 FT AND UP TO 14 TO 16 FT ACROSS THE EXTREME
  OUTER WATERS AND AROUND FRYING PAN SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
RJD
3 follow-up statements
750 
WHUS72 KILM 110231
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1031 PM EDT MON OCT 10 2011

AMZ250-252-254-256-111045-
/O.CON.KILM.GL.W.0003.000000T0000Z-111011T1400Z/
/O.CON.KILM.SC.Y.0051.111011T1400Z-111012T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1031 PM EDT MON OCT 10 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
6 AM EDT WEDNESDAY...

* WINDS...EAST 25 TO 30 KT WITH OCCASIONAL GUSTS UP TO 40 KT.

* SEAS...6 TO 10 FEET...EXCEPT LOCALLY 11 TO 13 FEET AT 20 MILES
  DISTANCE FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

9
224 
WHUS72 KILM 110745
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
345 AM EDT TUE OCT 11 2011

AMZ250-252-254-256-111545-
/O.CON.KILM.GL.W.0003.000000T0000Z-111011T1400Z/
/O.CON.KILM.SC.Y.0051.111011T1400Z-111012T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
345 AM EDT TUE OCT 11 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 AM EDT WEDNESDAY...

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...6 TO 10 FEET...EXCEPT LOCALLY 11 TO 13 FEET AT 20 MILES
  DISTANCE FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
527 
WHUS72 KILM 111359
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
959 AM EDT TUE OCT 11 2011

AMZ250-252-254-256-112100-
/O.CAN.KILM.GL.W.0003.000000T0000Z-111011T1400Z/
/O.EXT.KILM.SC.Y.0051.111011T1359Z-111012T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
959 AM EDT TUE OCT 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE GALE
WARNING. 

* WINDS...EAST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET...SUBSIDING TO 4 TO 7 FT BY THIS EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Oct 10, 3:40 PM EDT, 29 minutes earlier.

Area forecast discussion, Oct 10, 3:40 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT MON OCT 10 2011

.SYNOPSIS...
LOW PRESSURE TO THE SOUTH WILL CONTINUE TO MEANDER OVER FLORIDA
BEFORE LIFTING SLOWLY NORTH THROUGH WEDNESDAY. WET AND BREEZY
WEATHER WILL CONTINUE ACROSS THE AREA TONIGHT INTO TUESDAY. THE
WEATHER WILL REMAIN UNSETTLED THROUGH MID-WEEK UNTIL A COLD FRONT
MOVES ACROSS THE AREA ON THURSDAY. DRY HIGH PRESSURE WILL FOLLOW
IN THE WAKE OF THE COLD FRONT BEGINNING FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...IN A NUTSHELL...IT WILL BE BREEZY WITH SHOWERS
BECOMING MORE WIDESPREAD INTO THIS EVE/TONIGHT AND THEN HEAVY AT
TIMES...ESPECIALLY ALONG THE COAST. FORECAST IS COMPLICATED AND
LEANS IN THE DIRECTION OF LATEST FORECAST TRENDS OVER MODEL DATA IN
SOME CASES. MODELS HAVE NOT INITIALIZED NORTHWARD EXTENT OF
SIGNIFICANT RAIN VERY WELL. TROPICAL MOISTURE PLUME EXTENDS FROM THE
CARIBBEAN SEA TO THE EASTERN CAROLINAS. THIS PLUME IS DISCONCERTING
AND HAS IN THE PAST GIVEN US MUCH MORE RAINFALL THAN MODELS WERE
INDICATING. GIVEN THAT PREMISE...WENT HIGHER THAN GUIDANCE ON
RAINFALL AMOUNTS. HOWEVER...IT LOOKS AS THOUGH LOW PRESSURE SYSTEM
WILL BE PROGRESSIVE ENOUGH SO THAT THE PLUME DOES NOT REMAIN
STATIONARY FOR A PROLONGED PERIOD AND PIVOTS TO NE AS UPPER LOW
ACROSS FL GETS KICKED OUT BY UPSTREAM TROUGH. ALSO...THERE IS
CONSIDERABLE DRY AIR ROTATING AROUND THE UPPER LOW AND THAT SHOULD
BE ABLE TO WORK ITS WAY INTO THE EASTERN CAROLINAS LATE TONIGHT AND
ON TUE. IF THIS DOES INDEED HAPPEN...WIDESPREAD EXCESSIVE RAINFALL
AMOUNTS SHOULD NOT OCCUR. LOOKING AT FLOOD GUIDANCE...WE WOULD NEED
ON THE ORDER OF 3 TO 4 INCHES IN 3 HOURS TO PRODUCE FLOODING. TOTAL
RAINFALL AMOUNTS MAY REACH THESE LEVELS...ESPECIALLY ALONG/NEAR THE
COAST. GIVEN THE ANTECEDENT SOIL CONDITIONS...WILL NOT RAISE A FLOOD
WATCH AT THIS TIME. HOWEVER...WE HAVE ISSUED A COASTAL FLOOD
ADVISORY AS DURING HIGH TIDE...THIS EVE...AROUND 730P...AND TUE
MORNING...AROUND 8 AM...STRONG ONSHORE WINDS AND HEAVY RAINFALL MAY
CULMINATE IN A PERIOD OF MINOR COASTAL FLOODING AS RAIN WATER WILL
NOT BE ABLE TO DRAIN EFFICIENTLY DUE TO ELEVATED WATER LEVELS IN
THESE AREAS. AREAS MOST SUSCEPTIBLE WILL INCLUDE GEORGETOWN...
PAWLEYS ISLAND AND PORTIONS OF CAROLINA BEACH.

THE TIGHT PRESSURE GRADIENT THIS EVE AND THE LOW-LEVEL JET 50 KT JET
IMPINGING ON THE AREA FROM THE S OVERNIGHT WILL KEEP WINDS ELEVATED.
NE WIND GUSTS OF 20 TO 25 MPH INLAND AND 30 TO 35 MPH AT THE COAST
ARE EXPECTED.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...STRONG LOW-LEVEL JETTING AND TROPICAL MOISTURE
FEED WILL STILL BE IN PLAY TUESDAY MORNING...SO WILL CONTINUE
CATEGORICAL POPS. THIS PATTERN IS ASSOCIATED WITH SIGNIFICANT
RAINFALL OVER THE EASTERN CAROLINAS...BUT THE ONE SAVING GRACE IS
THAT ITS LONGEVITY WILL BE LIMITED. HEAVY RAIN POTENTIAL WILL
DIMINISH LATER TUESDAY AS AN UPPER SHEAR AXIS CURRENTLY OVER THE
MISSISSIPPI VALLEY MOVES EAST...CAUSING THE CLOSED LOW OVER THE
NORTHEAST GULF OF MEXICO TO OPEN UP AND LIFT OUT. STILL ENOUGH
MOISTURE AND ONSHORE LOW-LEVEL FLOW TO SUPPORT LIKELY POPS
TUESDAY AFTERNOON THROUGHOUT THE CWA...AND THROUGH TUESDAY NIGHT
IN THE NC ZONES.

LOW-CONFIDENCE FORECAST HEADING INTO WEDNESDAY WITH DISORGANIZED
LOW PRESSURE LINGERING OVER THE CAROLINAS. SHOULD BE ABLE TO KNOCK
POPS DOWN TO SLIGHT CHANCE OR MAYBE EVEN LESS ON WEDNESDAY
AFTERNOON...AS THE WEAKENING SHEAR AXIS FINALLY SHIFTS NORTH AND
EAST OF THE AREA.

TEMPS A BIT OF A CRAPSHOOT BUT OUT OF RESPECT FOR THE CLOUDS AND
PRECIP...WILL GO ON THE LOW END OF GUIDANCE FOR HIGHS...AND ON THE
WARMER END FOR MIN TEMPS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...EXTENDED FORECAST WARRANTS FEW CHANGES WITH THE
AFTERNOON PACKAGE AS THE MAIN FEATURE WILL BE THE COLD FRONT PASSING
THROUGH FRIDAY AND ITS ACCOMPANYING MODEST AIRMASS CHANGE. HPC IS
FAVORING THE ECMWF WHICH IS SLIGHTLY SLOWER WHEN COMPARED TO THE
GFS. THE PARENT 500MB TROUGH IS NOT DEEP ENOUGH TO TAP INTO GULF OF
MEXICO MOISTURE AND WITH THE TIMING OF DAY...EARLY MORNING
FRIDAY...THERE IS LITTLE CHANCE OF CONVECTION. 850MB TEMPERATURES
DROP ONLY A FEW DEGREES WITH THE AIRMASS AND THIS IS REFLECTED IN
THE OFFICIAL FORECAST WITH HIGHS AND LOWS ONLY A DEGREE OR TWO BELOW
CLIMATOLOGY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...TERMINALS ARE CURRENTLY VFR. RAIN IS GRADUALLY
SATURATING THE ATM COLUMN...BUT DIVERGENT WIND FLOW IN THE VERTICAL
IS KEEPING LOW LEVEL CLOUDS SCATTERED. EXPECT THIS TO CONTINUE
THROUGH MUCH OF THIS AFTERNOON...WITH ONLY OCCASIONAL PERIODS OF
MVFR VISIBILITIES DUE TO RAIN...MAINLY AT THE COASTAL TERMINALS.
WINDS WILL CONTINUE OUT OF THE NORTHEAST AROUND 10 KNOTS...WITH
GUSTS TO AROUND 20 KNOTS AT THE COASTAL TERMINALS.

A MORE EXPANSIVE AREA OF PRECIPITATION NOW MOVING INTO SOUTHEAST
SOUTH CAROLINA WILL CONTINUE TO SLOWLY MOVE NORTHWARD...REACHING THE
MYR TERMINAL 21-00Z. MVFR CONDITIONS WILL BECOME LIKELY ATTM...WITH
IFR CONDITIONS DEVELOPING BY 03Z AS HEAVIER BANDS OF PRECIPITATION
MOVE IN. IFR COULD OCCUR AS EARLY AS 23Z AT MYR IF THE AREA OF
PRECIPITATION SHIFTS QUICKER. IFR CONDITIONS WILL AFFECT THE CRE
TERMINAL MID-LATE EVENING...BUT IFR CONDITIONS MAY NOT DEVELOP
UNTIL AFTER MIDNIGHT AT ILM. FLO WILL BE DISPLACED WELL WEST
OF THE HEAVIEST PRECIPITATION SO EXPECT MOSTLY MVFR CEILINGS AT THAT
TERMINAL THIS EVENING...BUT WITH THE LOW LEVELS BECOMING SATURATED
LOW CEILINGS WILL LIKELY ADVECT WEST INTO FLO AFTER MIDNIGHT. LBT
MAY NOT EXPERIENCE IFR UNTIL LATE IN THE TAF VALID PERIOD.

EXTENDED OUTLOOK...HIGH CONFIDENCE IN RAIN WITH MVFR/IFR THROUGH
WEDNESDAY. VFR WILL DEVELOP THURSDAY. COLD FROPA WILL OCCUR LATE
THURSDAY NIGHT...BUT VFR WILL PERSIST THROUGH SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...A GALE WARNING IS IN EFFECT FOR ALL WATERS.
TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO N AND LOW PRESSURE
TO S AND LOW-LEVEL JET OF 50 KT IMPINGING ON THE AREA LATE
TONIGHT...WILL KEEP STRONG WINDS ACROSS THE WATERS THIS PERIOD.
WINDS WILL BE FROM THE ENE OR NE. WINDS OF 30 TO 35 KT WITH GUSTS UP
TO 40 KT ARE EXPECTED AND INDEED OBSERVATIONS TO OUR S ARE
INDICATING WINDS OF THIS MAGNITUDE. WINDS WILL DIMINISH TUE MORNING.
SEAS WILL PEAK IN 11 TO 14 FT RANGE AND UP TO 16 FT AROUND FRYING
PAN SHOALS. SEAS SHOULD BEGIN SUBSIDING TUE MORNING.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...WILL BEGIN THE PERIOD WITH WINDS BORDERING ON
GALE FORCE...ESPECIALLY FROM CAPE FEAR NORTHWARD. SHOULD FALL
BELOW GALE VERY QUICKLY AFTER DAYBREAK AS THE LOW-LEVEL JET
TRANSLATES NORTH AND EAST OF THE WATERS...BUT THE GALE WARNING
WILL BE VALID THRU 10 AM JUST TO PROVIDE A BUFFER.

SOME DIFFERENCES IN THE MODELS AS TO HOW WELL-ORGANIZED A LOW
PRESSURE CENTER OFF THE CAROLINA COAST WILL BE...WITH THE NAM
LOOKING MUCH MORE AGGRESSIVE THAN THE GFS/ECMWF. THIS FORECAST
WILL SPLIT THE DIFFERENCE WITH SHARPLY DIMINISHING EAST WINDS
THROUGH THE DAY...AND A VEERING TO THE SOUTH TUESDAY NIGHT. EVEN
WITH THE WINDS BELOW SMALL CRAFT THRESHOLDS BY TUESDAY
AFTERNOON...SCA SEAS WILL PERSIST THRU MOST OF THE NIGHT. GIVEN
THE SHORT DURATION OF THE ADVERTISED GALE CONDITIONS,..WILL CARRY
A STEP-DOWN SCA HEADLINE THRU THE NIGHT.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...FAIRLY BENIGN CONDITIONS FOR THE MARINE
COMMUNITY FOR THE END OF THE WEEK. MAIN FEATURE WILL BE THE COLD
FRONT MOVING ACROSS THE WATERS EARLY FRIDAY RESULTING IN A WIND
SHIFT FROM SOUTHWEST TO WEST. COLD AIR ADVECTION IS VERY WEAK IN THE
WAKE OF THE FRONT SO WINDS WILL BE MODEST IN A RANGE OF 10-15 KNOTS.
THE STRONGEST WINDS ARE ACTUALLY AHEAD OF THE FRONT THURSDAY EVENING
FROM THE SOUTHWEST AROUND 20 KNOTS. WAVE SPECTRUM WILL BE COMPRISED
OF MOSTLY WIND WAVES IN A 2-4 FOOT RANGE.

&&

.TIDES/COASTAL FLOODING...
WITH THE FULL MOON ON TUESDAY...HIGH ASTRONOMICAL TIDES WILL BE
ENHANCED BY THE ONSHORE FLOW AND WAVE ACTION...PUSHING US TOWARD
A COASTAL FLOOD CONCERN. TIDAL DEPARTURES ASSOCIATED WITH THE LOW
PRESSURE AND WIND FIELD WILL BE JUST OVER A FOOT...WHICH IN ITSELF
IS SHORT OF COASTAL FLOOD CRITERIA. HOWEVER...HAVE POSTED AN
ADVISORY FOR THE NEXT TWO HIGH TIDE CYCLES...AS MODERATE TO HEAVY
RAIN IN COASTAL AREAS DURING HIGH TIDE WILL NOT BE ABLE TO
DRAIN...AND MINOR FLOODING WILL BE QUICK TO OCCUR. HIGH TIDE WILL
OCCUR AROUND 730 PM TONIGHT...AND AGAIN AROUND 8 AM TUESDAY.
FLOOD POTENTIAL IS GREATEST ALONG THE SC COAST THIS EVENING...AND
THE NC COAST TUESDAY MORNING...AND THIS WILL BE HIGHLIGHTED IN THE
ADVISORY TEXT. NOT CURRENTLY EXPECTING TIDAL FLOODING ALONG THE
CAPE FEAR RIVER...AS THE WIND WILL NOT COME INTO PLAY THERE AS IT
WILL ALONG THE OCEANFRONT.

STREAMING VIDEO FROM AREA PIERS EARLIER AND LIFEGUARD REPORTS
INDICATE THAT BREAKERS WERE UP TO 7-8 FT THIS MORNING. THEREFORE...
WE WILL EXTEND THE HIGH SURF ADVISORY THROUGH HIGH TIDE TUESDAY
MORNING. STRONG RIP CURRENTS AND BEACH EROSION ARE ALSO EXPECTED.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HIGH SURF ADVISORY UNTIL 10 AM EDT TUESDAY FOR SCZ054-056.

     COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 10 AM EDT
     TUESDAY FOR SCZ054-056.

NC...HIGH SURF ADVISORY UNTIL 10 AM EDT TUESDAY FOR NCZ106-108-110.

     COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 10 AM EDT
     TUESDAY FOR NCZ106-108-110.

MARINE...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 6 AM EDT WEDNESDAY
     FOR AMZ250-252-254-256.

     GALE WARNING UNTIL 10 AM EDT TUESDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...RJD
SHORT TERM...RAS
LONG TERM...SHK
AVIATION...RJD/MRR
TIDES/COASTAL FLOODING...RAS/RJD
Hazardous weather outlook, Oct 10, 4:03 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT MON OCT 10 2011

AMZ250-252-254-256-112015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
403 PM EDT MON OCT 10 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 6 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-112015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
403 PM EDT MON OCT 10 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

EASTERLY WINDS WILL GUST TO 35 TO 40 MPH THROUGH TONIGHT.

HIGHER THAN NORMAL TIDES FROM A FULL MOON AND PERSISTENT ONSHORE
FLOW WILL CREATE SOME BEACH EROSION AROUND HIGH TIDE TONIGHT.

MODERATE TO HEAVY RAINFALL TONIGHT MAY RESULT IN LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

STRONG RIP CURRENTS WILL CONTINUE THROUGH MID-WEEK.

EASTERLY WINDS WILL GUST TO 35 TO 40 MPH EARLY TUESDAY MORNING
ALONG THE COAST.

HIGHER THAN NORMAL TIDES FROM A FULL MOON AND PERSISTENT ONSHORE
FLOW WILL CREATE SOME BEACH EROSION AROUND HIGH TIDE TUESDAY
MORNING.

MODERATE TO HEAVY RAINFALL MAY RESULT IN SOME FLOODING IN POOR
DRAINAGE AREAS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-112015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
403 PM EDT MON OCT 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EASTERLY WINDS WILL GUST TO AROUND 30 MPH THROUGH TONIGHT.

MODERATE TO HEAVY RAINFALL TONIGHT MAY RESULT IN LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL MAY RESULT IN SOME FLOODING IN POOR
DRAINAGE AREAS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-112015-
INLAND NEW HANOVER-
403 PM EDT MON OCT 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EASTERLY WINDS WILL GUST TO AROUND 30 MPH THROUGH TONIGHT.

MODERATE TO HEAVY RAINFALL TONIGHT MAY RESULT IN SOME FLOODING OF
POOR DRAINAGE AREAS.

HIGH ASTRONOMICAL TIDES AND HEAVY RAIN MAY RESULT IN MINOR FLOODING
ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON LATE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HIGH ASTRONOMICAL TIDES AND HEAVY RAIN MAY RESULT IN MINOR FLOODING
ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON TUESDAY MORNING.

MODERATE TO HEAVY RAINFALL MAY RESULT IN SOME FLOODING OF POOR
DRAINAGE AREAS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:56 AM EDTHigh Surf AdvisoryILMGeorgetown, Horry29 hr
Oct 10, 3:47 PM EDTCoastal Flood AdvisoryILMGeorgetown, Horry6 hr
Oct 10, 4:09 PM EDTSmall Craft AdvisoryILM41 hr

Nearby

Gale Warnings in South Carolina, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.